Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 20, 2015, 8:04 PM CDT for Briscoe County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 20, 2015, 10:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Briscoe County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS54 KLUB 210104
FFWLUB
TXC045-210300-
/O.NEW.KLUB.FF.W.0009.150721T0104Z-150721T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
804 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1000 PM CDT
* AT 803 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 4 INCHES OF RAIN HAVE
FALLEN ACCORDING TO RADAR ESTIMATES. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
BRISCOE COUNTY INCLUDING THE PALO DURO CANYON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3474 10095 3459 10095 3458 10126 3474 10125
$$
JAMES1 follow-up statement
033 WGUS74 KLUB 210216 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 916 PM CDT MON JUL 20 2015 TXC045-210300- /O.CON.KLUB.FF.W.0009.000000T0000Z-150721T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRISCOE TX- 916 PM CDT MON JUL 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN BRISCOE COUNTY... AT 914 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. 4 TO 6 INCHES OF RAIN HAVE FALLEN ACCORDING TO RADAR ESTIMATES. FLASH FLOODING AND AREAL FLOODING WILL CONTINUE ACROSS THE WARNING AREA. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BRISCOE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3474 10095 3459 10095 3458 10126 3474 10125 $$ JAMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 6:19 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 20, 6:19 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 619 PM CDT MON JUL 20 2015 .AVIATION... LOW PROBABILITY OF CONVECTION AT KLBB...KPVW AND KCDS TERMINALS WITHIN FIRST SIX HOURS OF FORECAST. ANY IMPACTS TO CIGS OR VSBYS AT TERMINALS DUE TO CONVECTION WILL BE SHORT-LIVED. THUS...VFR CONDITIONS WILL DOMINATE ALL THREE TERMINALS THROUGH THE END OF THE FORECAST. JH. && .PREV DISCUSSION... /ISSUED 344 PM CDT MON JUL 20 2015/ SHORT TERM... THE FRONT/OUTFLOW BOUNDARY HAS STALLED OUT ACROSS THE FAR SW TX PANHANDLE AND NW SPLNS THIS AFTERNOON AND AS OF 230 PM WE ARE SEEING THE FIRST INDICATIONS OF CONVECTIVE DEVELOPMENT IN THE VICINITY OF THE FRONT...WITH MORE EXTENSIVE DEVELOPMENT IN EASTERN NEW MEXICO AND ALSO FARTHER TO THE NORTHWEST IN THE SRN SANGRES. THROUGH THE EVENING HOURS...WE EXPECT THIS ACTIVITY TO CONTINUE TO EXPAND AND MOVE SLOWLY EASTWARD. MID-LEVEL FLOW IS VERY WEAK WITH A 850-300MB MEAN WIND OF ABOUT 5 TO 10 KTS FROM THE SW. PWATS ARE RUNNING ABOUT 1.2 INCHES ACROSS OUR SOUTH TO 1.5 OR SO ACROSS THE NORTH. COMBINED WITH THE HIGH MELTING-LEVEL...THIS SHOULD LEAD TO EFFICIENT RAINFALL...AND WHEN COUPLED WITH SLOW STORM MOTION...MAY LEAD TO LOCALLY HEAVY RAINFALL AND MINOR FLOODING CONCERNS. THIS POTENTIAL SHOULD BE FOCUSED ON THE FAR SRN TX PANHANDLE AND POSSIBLY INTO THE NW SOUTH PLAINS. TONIGHT...AS THE LLJ INCREASES AND IMPINGES ON THE FRONTAL ZONE...IT IS LIKELY THAT A LOOSELY ORGANIZED T-STORM COMPLEX WILL DEVELOP AND PROPAGATE ROUGHLY EASTWARD ACROSS THE WESTERN TX PANHANDLE AND/OR WESTERN SOUTH PLAINS. IT IS DIFFICULT TO TELL HOW FAR SOUTH AND EAST THE STORMS WILL GO TONIGHT AS LAPSE RATES AND DEEP LAYER FLOW ARE EVEN WEAKER IN THOSE AREAS. MOST GUIDANCE SUGGESTS THAT THE STORMS WILL GRADUALLY WEAKEN AS THEY SLOWLY MOVE ACROSS THE CENTRAL SOUTH PLAINS OVERNIGHT...WITH THE BEST CHANCES FOR RAIN LIKELY REMAINING ALONG AND TO THE WEST OF THE I-27/U.S. 87 CORRIDOR...ALTHOUGH LIKELY EXTENDING SOME DEGREE EASTWARD ACROSS THE FAR SOUTHERN TEXAS PANHANDLE. THE FORECAST FOR TUESDAY WILL DEPEND A GREAT DEAL ON THE COVERAGE OF STORMS OVERNIGHT AND THE PROGRESSION OF THE FRONT/OUTFLOW BOUNDARY. MOST GUIDANCE PROGS THE BOUNDARY TO BE LOCATED ACROSS THE CENTRAL OR SOUTHERN PORTIONS OF THE FORECAST AREA TUESDAY MORNING. THE BOUNDARY WILL LIKELY LOOSE DEFINITION DURING THE DAY...BUT STILL PROVIDE A FOCUS FOR ANOTHER CHANCE OF T-STORM DEVELOPMENT TUESDAY AFTERNOON WITH DEEP MOISTURE STILL RESIDING ACROSS THE REGION. DEPENDING ON THE DEGREE OF CLOUDINESS...TEMPERATURES ARE EXPECTED TO BE COOLER TUESDAY WITH HIGHS RANGING FROM THE MID 80S NORTH TO MID 90S SOUTH. LONG TERM... EMBEDDED SHORTWAVE MOVING ACROSS PEAK OF RIDGE THAT WILL CONTINUE TO DOMINATE PATTERN...COMBINES WITH EXITING LOW ACROSS NORTHEAST US TO PULL WEAK BAROCLINIC SURFACE BOUNDARY NORTH OUT OF THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS OVERNIGHT TUESDAY INTO WEDNESDAY MORNING. SOME LEFT OVER SHOWERS AND TSTORMS EARLY WEDNESDAY WILL GRADUALLY TAPER OFF EAST TO WEST AS THE DAY PROGRESSES. REMNANT CLOUD COVER ALONG WITH CLOUDS FROM WED AFT CONVECTION IN EASTERN NEW MEXICO WILL HELP LIMIT DAYTIME HEATING SOMEWHAT...THUS KNOCKED DOWN DAY TIME HIGHS A TICK FROM SUPERBLEND ALONG WITH OVERNIGHT LOWS ACROSS ROLLING PLAINS THAT GUIDANCE SEEMS TO STILL BE STRUGGLING WITH. RIDGE PATTERNS RETURNS WITH A VENGEANCE IN WAKE OF THE SHORTWAVE TROUGHING FOR THE END OF THIS WEEK AND THROUGH THE WEEKEND...WITH A BRIEF WINDOW OF OPPORTUNITY FOR SOME SHOWERS OR AN ISOLATED TSTORM ACROSS OUR WESTERN ZONES AS MOISTURE FROM A TROPICAL WAVE IN SOUTHEAST PACIFIC FEEDS ACROSS THE SACREMENTOS INTO SE NM. ONLY HAVE SLIGHT CHANCE MENTIONS ATTM...BEYOND THURSDAY WE LOOK TO DRY OUT FOR THE WEEKEND AND WAIT ON THE RIDGE TO BUILD ENOUGH HEAT TO BECOME OUR WARMEST AIRMASS OF THE SUMMER THUS FAR. SCALED BACK TEMPS SLIGHTLY LATE IN THE PERIOD JUST TO REMAIN ON CONSERVATIVE SIDE...BUT IF THE PATTERN PANS OUT...MANY OF US WOULD SEE OUR FIRST TRIPLE DIGIT HEAT OF THE SUMMER BY THE BEGINNING AND MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 87 64 90 / 60 40 40 20 TULIA 67 88 66 90 / 50 40 40 20 PLAINVIEW 69 89 67 90 / 50 30 30 20 LEVELLAND 70 92 68 92 / 40 30 20 20 LUBBOCK 72 92 70 93 / 40 20 20 20 DENVER CITY 68 93 69 93 / 30 30 20 20 BROWNFIELD 70 93 70 93 / 30 20 20 20 CHILDRESS 74 94 72 96 / 30 30 30 10 SPUR 72 94 71 94 / 10 10 20 10 ASPERMONT 74 98 73 97 / 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 02
Hazardous weather outlook, Jul 20, 3:39 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT MON JUL 20 2015 TXZ021>044-212045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 339 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND WESTERN PORTIONS OF THE SOUTH PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. DAMAGING WIND GUSTS UP TO 65 MPH WILL BE THE GREATEST THREAT WITH HAIL EXPECTED TO BE SMALLER THAN ONE INCH IN DIAMETER. THE SLOW MOVING STORMS WILL ALSO BE CAPABLE OF HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED FOR WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 3:55 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT MON JUL 20 2015
TXZ021>023-027>029-202145-
LAMB TX-BAILEY TX-CASTRO TX-SWISHER TX-HALE TX-PARMER TX-
355 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SWISHER...PARMER...CASTRO...
LAMB...BAILEY AND NORTHERN HALE COUNTIES UNTIL 445 PM CDT...
AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND
NORTHWEST SOUTH PLAINS. THESE STORMS WERE NEARLY STATIONARY.
THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL AND MOVING VERY
SLOWLY...WHICH WILL RESULT IN THE POTENTIAL FOR MINOR FLOODING OF
ROADS...CREEKS AND LOW LYING AREAS. HALF INCH HAIL...WIND GUSTS UP
TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...MULESHOE...TULIA...DIMMITT...FRIONA...OLTON...BOVINA...
FARWELL...HART...EARTH...SUDAN...AMHERST...KRESS...HAPPY...
NEEDMORE...BLACK...MULESHOE WILDLIFE REFUGE...OKLAHOMA LANE...LARIAT
AND CLAYTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3475 10149 3415 10157 3383 10305 3463 10304
3475 10223
TIME...MOT...LOC 2053Z 195DEG 3KT 3457 10229The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:44 PM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| Jul 20, 8:47 PM CDT | Special Weather Statement | LUB | Castro | 28 min |
| Jul 20, 9:12 PM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Hall, Parmer, Swisher | 108 min |
| Jul 20, 11:03 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 87 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.